MAUDE Adverse Event Report: SYNTHES BRANDYWINE PRODISC L SUPERIOR PLATE, SIZE MEDIUM, 6, STERILE; PROSTHESIS, INTERVERTEBRAL DISC

SYNTHES BRANDYWINE PRODISC L SUPERIOR PLATE, SIZE MEDIUM, 6, STERILE; PROSTHESIS, INTERVERTEBRAL DISC
Model Number PDL-M-SP06S
Medical Device Problem Code Expulsion (2933)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that a patient received a prodisc l device on (b)(6) 2009 due to degenerative disc disease at l4-5.It was found that the poly had displaced anteriorly.The pdl was removed on (b)(6) 2023 and the patient converted to an alif.Pre-removal imaging was provided.Complaint trending found that the rate of complaints is within the poc level defined within the risk documentation.A review of the risk documentation found that the hazard associated with this complaint is identified and mitigated to a level where the benefits outweigh the risks.Device evaluation will be completed by exponent under pdl-rd-0011 using their standard pdl evaluation procedure.It was confirmed that a revision took place due to poly inlay expulsion.No other anomalies associated with the complaint were found during the investigation.This submission is 1 of 3 devices involved in this event.
 
Event or Problem Description
Patient received a prodisc l device on (b)(6) 2009 due to degenerative disc disease at l4-5.It was found that the poly had displaced anteriorly.The pdl was removed on (b)(6) 2023 and the patient converted to an alif.Pre-removal imaging was provided.

Brand Name
PRODISC L SUPERIOR PLATE, SIZE MEDIUM, 6, STERILE
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
SYNTHES BRANDYWINE
1303 goshen parkway
west chester PA 19380
Manufacturer (Section G)
SYNTHES BRANDYWINE
1303 goshen parkway
west chester PA 19380
Manufacturer Contact
erin ward
900 airport road
suite 3b
west chester, PA 19380
4848878894
MDR Report Key17865588
Report Number3007494564-2023-00050
Device Sequence Number5761859
Product Code MJO
UDI-Device Identifier10705034700175
UDI-Public10705034700175
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P050010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPDL-M-SP06S
Device Catalogue NumberN/A
Device Lot Number6037866
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexMale